Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jul 13, 2006, 9:39 AM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 9:39 AM PDT (16:39 UTC)
- Expired
- Jul 14, 2006, 6:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 131639 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 939 AM PDT THU JUL 13 2006 CAZ254-132245- /O.NEW.KLOX.FW.W.0004.060713T1639Z-060715T0100Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 939 AM PDT THU JUL 13 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT FRIDAY FOR LOW HUMIDITIES ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT FRIDAY FOR LOW HUMIDITIES ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY READINGS WILL BE FOCUSED ACROSS THE THE SAN GABRIEL MOUNTAINS AND ANGELES NATIONAL FOREST...WHERE SOME LOCATIONS WILL EXPERIENCE LONG DURATIONS OF SINGLE DIGIT HUMIDITIES THROUGH FRIDAY...ALONG WITH VERY POOR OVERNIGHT RECOVERIES. IN ADDITION... TEMPERATURES WILL SOAR WELL INTO THE 90S AND LOWER 100S TODAY AND FRIDAY WHICH WILL ADD TO THE CRITICAL FIRE WEATHER SITUATION. HOT AND DRY CONDITIONS WILL LIKELY EXTEND INTO SATURDAY...WHICH MAY REQUIRE THE EXTENSION OF THE RED FLAG WARNING. MONSOONAL MOISTURE IS EXPECTED TO INCREASE ACROSS THE AREA SUNDAY THROUGH TUESDAY...BRINGING HUMIDITY LEVELS ABOVE RED FLAG THRESHOLDS. HOWEVER... THE COMBINATION OF HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS THROUGH EARLY NEXT WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
4 follow-up statements
000 WWUS86 KLOX 132224 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 324 PM PDT THU JUL 13 2006 CAZ254-141645- /O.CON.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 324 PM PDT THU JUL 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY FOR LOW HUMIDITIES ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY READINGS WILL BE FOCUSED ACROSS THE THE SAN GABRIEL MOUNTAINS AND ANGELES NATIONAL FOREST...WHERE SOME LOCATIONS WILL EXPERIENCE LONG DURATIONS OF SINGLE DIGIT HUMIDITIES THROUGH FRIDAY...ALONG WITH VERY POOR OVERNIGHT RECOVERIES. IN ADDITION...TEMPERATURES WILL SOAR WELL INTO THE 90S AND LOWER 100S TODAY AND FRIDAY WHICH WILL ADD TO THE CRITICAL FIRE WEATHER SITUATION. A GRADUAL INCREASE IN MONSOONAL MOISTURE IS EXPECTED ACROSS THE AREA THIS WEEKEND... WHICH WILL LIKELY BRING HUMIDITY LEVELS ABOVE RED FLAG THRESHOLDS. A MORE SIGNIFICANT SURGE OF MOISTURE AND CORRESPONDING THREAT OF THUNDERSTORMS IS EXPECTED MONDAY INTO TUESDAY. THE COMBINATION OF HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS THROUGH EARLY NEXT WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
000 WWUS86 KLOX 141611 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 911 AM PDT FRI JUL 14 2006 CAZ254-142245- /O.CON.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 911 AM PDT FRI JUL 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY READINGS WILL CONTINUE TO BE FOCUSED ACROSS THE THE SAN GABRIEL MOUNTAINS AND ANGELES NATIONAL FOREST...WHERE SOME LOCATIONS WILL ONCE AGAIN EXPERIENCE HUMIDITY READINGS OF 10 PERCENT OR LESS FOR SEVERAL HOURS TODAY. IN ADDITION...TEMPERATURES WILL SOAR WELL INTO THE 90S AND LOWER 100S TODAY WHICH WILL ADD TO THE CRITICAL FIRE WEATHER SITUATION. A GRADUAL INCREASE IN MONSOONAL MOISTURE IS EXPECTED ACROSS THE AREA THIS WEEKEND... WHICH WILL LIKELY BRING HUMIDITY LEVELS ABOVE RED FLAG THRESHOLDS. A MORE SIGNIFICANT SURGE OF MOISTURE AND CORRESPONDING THREAT OF THUNDERSTORMS IS EXPECTED MONDAY INTO TUESDAY. THE COMBINATION OF HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS THROUGH EARLY NEXT WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
000 WWUS86 KLOX 142244 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 344 PM PDT FRI JUL 14 2006 CAZ254-150100- /O.CON.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 344 PM PDT FRI JUL 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR LOW HUMIDITIES ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY READINGS CONTINUE ACROSS PORTIONS OF THE LOS ANGELES COUNTY MOUNTAINS...WHERE HUMIDITY READINGS WERE GENERALLY RANGING BETWEEN 7 AND 15 PERCENT THIS AFTERNOON. IN ADDITION...HOT TEMPERATURES BETWEEN 90 AND 105 DEGREES HAVE BEEN OBSERVED TODAY...COMPOUNDING THE CRITICAL FIRE WEATHER SITUATION. WHILE HUMIDITY VALUES ARE EXPECTED TO GRADUALLY MODIFY THROUGH THE WEEKEND...THERE WILL LIKELY BE ISOLATED SINGLE DIGIT HUMIDITY READINGS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON SATURDAY...BUT IS NOT CURRENTLY EXPECTED TO PERSIST FOR A LONG ENOUGH DURATION TO WARRANT A RED FLAG WARNING. A MORE SIGNIFICANT SURGE OF MOISTURE AND CORRESPONDING THREAT OF THUNDERSTORMS IS EXPECTED MONDAY THROUGH WEDNESDAY. THE COMBINATION OF HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS THROUGH EARLY NEXT WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
000 WWUS86 KLOX 150103 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 603 PM PDT FRI JUL 14 2006 CAZ254-150215- /O.EXP.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 603 PM PDT FRI JUL 14 2006 ...RED FLAG WARNING HAS EXPIRED... RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 10 PERCENT IN THE MOUNTAINS. THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT. HOWEVER...POOR HUMIDITY RECOVERY IS EXPECTED OVERNIGHT AND SATURDAY WILL BE ANOTHER HOT DAY WITH RELATIVE HUMIDITY LOCALLY DROPPING UNDER 10 PERCENT. $$ MOYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:36 AM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 13, 3:36 AM PDT, 6 hours 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 336 AM PDT THU JUL 13 2006 .SHORT TERM...BASE OF THE MARINE INVERSION DOWN TO BETWEEN 400 AND 600 FEET THIS MORNING...ABOUT 200 FEET LESS DEEP THAN YESTERDAY. EXCEPT FOR PATCHY LOW CLOUDS AND DENSE FOG ON THE CENTRAL COAST...SKIES WERE CLEAR ACRS THE AREA THIS MORNING. HOWEVER...THERE WERE A COUPLE OF FINGERS OF LOW CLOUDS ACRS THE CSTL WATERS HEADED TOWARD CSTL ZONES S OF PT CONCEPTION. ONE WAS OVER THE SANTA BARBARA CHANNEL...HEADED FOR THE CST OF VTU COUNTY AND SERN SBA COUNTY. THE OTHER WAS PUSHING INTO CATALINA ISLAND...AND WILL LIKELY AFFECT THE IMDT CST OF L.A. COUNTY...MAINLY FROM LAX SWD. SHOULD BE SOME DENSE FOG IN IMDT CSTL SXNS THIS MORNING. WL BE TOUGH TO GET LOW CLOUDS MORE THAN A COUPLE OF MILES INLAND THIS MORNING S OF PT CONCEPTION. PRES GRADS WERE TRENDING A BIT OFFSHORE THIS MORNING..BUT W-E GRADS WERE STILL WKLY ONSHORE. XPCT CLOUDS TO BURN OFF RATHER QUICKLY THIS MORNING. PROFILERS SHOWED BETWEEN 1 AND 3 C OF WARMING BETWEEN 400 AND 100O FEET THIS MORNING COMPARED TO WED MORNING. 00Z AND 06Z WRF MODEL RUNS BOTH SHOWED 950 MB TEMPS THIS AFTERNOON OF ABOUT 2 C HIGHER THAN WED. THEREFORE...XPCT A FEW DEGREES OF WARMING IN MOST CSTL AND VLY AREAS TODAY. THE XCPTN WILL BE NEAR THE IMDT CST...WHERE MARINE INFLUENCE WILL REMAIN PREVALENT. THERE MAY BE BETTER WARMING ON THE CENTRAL CST...AT LEAST AWAY FROM THE BEACHES...SINCE GRADS WERE TRENDING MORE STRONGLY OFFSHORE THERE. TEMPS SHOULD APCH OR EXCEED 105 DEGREES IN THE HOTTEST LOCATIONS IN THE VLYS AND ANTELOPE VLY TODAY...WITH 90S LIKELY ACRS INLAND SECTIONS OF THE L.A. COUNTY CSTL PLAIN, BOTH THE WRF AND THE GFS SHOW AN INCREASE IN MSTR FROM 700 TO 500 MB TODAY...MAINLY ACRS L.A. AND VTU COUNTIES. THE WRF SHOWS 850 MB DEW POINTS CLIMBING TO BETWEEN 7C AND 9C THIS AFTERNOON. THEREFORE...CAN NOT RULE OUT ISOLD TSTMS ACRS THE MTNS OF L.A. AND ERN VTU COUNTIES THIS MORNING... OR THE ANTELOPE VLY...SO HAVE ADDED SLIGHT CHANCE OF SHOWERS/TSTMS TO THESE ZONE FOR THIS AFTERNOON AND EVENING. A STRONG UPPER HIGH WILL PERSIST OVER THE SWRN STATES THRU SAT...WITH A RIDGE EXTENDING INTO SRN CA. MODELS INDICATE THAT JUST ENOUGH MSTR WILL SNEAK INTO THE FCST AREA TO KEEP A SLIGHT THREAT OF AFTERNOON AND EVENING SHOWERS AND TSTMS FRI AND SAT...MAINLY FOR THE MTNS OF L.A. AND ERN VTU COUNTIES AND THE ANTELOPE VALLEY. MARINE LAYER SHOULD BE FAIRLY MINIMAL THROUGH SAT...WITH NIGHT/MORNING LOW CLOUDS AND FOG CONFINED TO THE CSTL PLAIN. WK N-S GRADS MAY BE ENOUGH TO KEEP CSTL SXNS OF SBA COUNTY AND VTU COUNTY MOSTLY CLEAR TONIGHT... AND ANOTHER INCREASE IN N-S GRADS SHOULD BRING LOCALLY GUSTY WINDS TO SRN SBA COUNTY BELOW PASSES AND CANYONS FRI EVENING. THEREFORE...XPCT LOW CLDS TO PRIMARILY AFFECT THE CENTRAL CST AND POSSIBLY THE CST OF L.A. COUNTY DURG THE LATE NIGHT THRU EARLY MORNING HOURS THRU SAT. THE WRF ACTUALLY SHOWS SLIGHT COOLING AT 950 MB ON FRI...AND A SLIGHT INCREASE IN ONSHORE GRADS. THIS COULD BRING A BIT OF COOLING TO THE CSTL PLAIN...BUT HARDLY WORTH MENTIONING. VLYS SHOULD SEE LITTLE CHANGE IN TEMPS ON FRI...WHILE CLIMBING THICKNESS VALUES SHOULD CAUSE WARMING IN THE MTNS AND DSRTS. THICKNESS VALUES WILL PEAK ACRS THE AREA ON SAT...AND 950 MB TEMPS ARE FCST TO GO THROUGH THE ROOF. ADD TO THAT A WKNG OF ONSHORE PRES GRADS...AND SAT SHOULD BE THE HOTTEST DAY OF THIS SPELL. XPCT TEMPS TO RISE ABOVE 100 DEGREES SAT IN MOST LOCATIONS IN THE VLYS...LOWER MTN SLOPES AND THE ANTELOPE VALLEY...WITH HOTTEST LOCATIONS LIKELY APCHG 110 DEGREES. INLAND SECTIONS OF THE L.A. COUNTY CSTL PLAIN COULD HAVE TEMPS APCH 100 DEGREES ON SAT IF THE WRF IS CLOSE TO CORRECT. RELATIVE HUMIDITY VALUES MAY COME UP A BIT ON SAT...ENOUGH TO BRING WDSPRD HEAT INDEX VALUES TO BETWEEN 105 AND 110 DEGREES IN THE VLYS AND PORTIONS OF THE MTNS...IN EXCESSIVE HEAT WARNING TERRITORY. .LONG TERM...THE UPPER HIGH WILL SHIFT NWD INTO UTAH AND COLORADO ON SUN...ALLOWING MORE IN THE WAY OF MID/HIGH LVL MSTR TO PUSH INTO THE AREA. THERE MAY BE A BIT OF COOLING ACRS THE AREA ON SUNDAY AS HGTS DROP A BIT AND THERE WILL BE MORE IN THE WAY OF MID LVL CLOUDINESS...BUT INCREASES IN RELATIVE HUMIDITY VALUES WILL LIKELY MAKE UP FOR ANY SLIGHT DECREASE IN TEMPS. XPCT A SOMEWHAT BETTER CHANCE OF SHOWERS/TSTMS ACRS THE MTNS SUN AFTERNOON AND EVENING. A SLOW MOVING INVERTED TROUGH MEANDER TO THE SW OF THE AREA MON THRU WED...ALLOWING PLENTY OF MSTR TO STREAM INTO THE AREA FROM THE S AND E. THE PATTERN WILL BE QUITE FAVORABLE TO BRING SOME SHOWERS/TSTMS INTO VLYS AND CSTL SXNS LATE MON THRU WED...AND POPS WILL PROBABLY BE ADDED TO THESE AREAS IF MODELS CONT TO SHOW THIS PATTERN. EXACTLY WHAT WILL HAPPEN TO ANY MARINE LAYER IS IN DOUBT...SINCE SO MUCH MID/UPPER LVL MSTR TENDS TO DISRUPT THE LOW CLOUDS FIELD. WL JUST GO WITH PTLY CLOUDY MON THRU WED ALL AREAS. MODELS SHOW SIGNIFICANT COOLING S OF PT CONCEPTION ON MON...LIKELY DUE TO LOW LVL SLY FLOW ASSOCD WITH AN EDDY CRCLN. NOT SURE ABOUT THIS YET...BUT DO BLV THERE WILL BE SOME COOLING ACRS THE AREA FOR AT LEAST MON AND TUE. && .AVIATION... MARINE LAYER NEAR 004 THIS WITH VFR CONDITIONS AT MOST AIRFIELDS. VLIFR CONDITIONS AT KSMX WILL CONTINUE THROUGH 15Z AND IMPROVE TO VFR WITH 2HRS AFTER. VERY SHALLOW STRATUS FINGERS TOUCHING KOXR AND KLAX AND WILL HAVE IFR/LIFR CIGS WITH VFR/MVFR VIS THROUGH 15Z...THEN IMPROVE TO VFR BY LATE MORNING. KLAX WILL BE ON VERY EDGE OF STRATUS DECK NEAR 005 TIL 15Z...THEN IMPROVE TO VFR BY 17Z...AND CONTINUE THROUGH REST OF DAY. WINDWISE...EXPECT A MODERATE WESTERLY SEABREEZE TO FORM BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING....SIMILAR TO YESTERDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...BRUNO AVIATION...KITTELL
Hazardous weather outlook, Jul 13, 6:00 AM PDT, 3 hours 39 minutes before
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
In the hours before
Special weather statement, Jul 13, 5:45 AM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 545 AM PDT THU JUL 13 2006 CAZ034>041-044>047-051>054-059-088-140300- ANTELOPE VALLEY-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY MOUNTAINS- 545 AM PDT THU JUL 13 2006 ...RELENTLESS HEAT WILL PERSIST ACROSS INLAND PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH THE WEEKEND... A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTHWESTERN STATES THROUGH THE WEEKEND. THE HEAT ACROSS SOUTHWESTERN CALIFORNIA WILL INTENSIFY TODAY AND IS EXPECTED TO PEAK OVER THE WEEKEND. HIGH TEMPERATURES TODAY WILL RISE TO BETWEEN 95 AND 105 IN THE VALLEYS...IN LOWER ELEVATIONS IN THE MOUNTAINS AND IN THE ANTELOPE VALLEY. ACROSS INTERIOR COASTAL SECTIONS OF LOS ANGELES COUNTY... HIGHS WILL LIKELY EXCEED 90 DEGREES TODAY. FOOTHILL LOCATIONS SUCH AS THE HOLLYWOOD HILLS AND BEVERLY HILLS COULD APPROACH 100 DEGREES. IT WILL REMAIN RELATIVELY COOL AT THE BEACHES...WITH HIGHS MOSTLY IN THE 70S...EXCEPT LIKELY IN THE 60S ON BEACHES ACROSS THE CENTRAL COAST. MAXIMUM TEMPERATURES FRIDAY ARE EXPECTED TO BE SIMILAR TO THOSE REACHED TODAY...ALTHOUGH SOME WARMING IS POSSIBLE ACROSS THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS. THE HEAT IS EXPECTED TO PEAK ACROSS THE REGION ON SATURDAY. HIGH TEMPERATURES SHOULD RISE ABOVE 100 DEGREES IN MOST LOCATIONS IN THE VALLEYS AND ACROSS LOWER ELEVATIONS IN THE MOUNTAINS. TEMPERATURES IN THE ANTELOPE VALLEY AND IN THE HOTTEST LOCATIONS OF THE SAN FERNANDO AND SANTA CLARITA VALLEYS WILL LIKELY RISE TO BETWEEN 105 AND 110 DEGREES. RELATIVE HUMIDITIES ARE EXPECTED TO BEGIN TO RISE ON SATURDAY WHICH COULD PUSH HEAT INDEX VALUES TO EXCESSIVE HEAT WARNING LEVELS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. SUBTROPICAL MOISTURE IS FORECAST TO INCREASE ACROSS SOUTHERN CALIFORNIA BY SUNDAY. THAT COULD SPREAD SOME MID AND HIGH LEVELS CLOUDINESS INTO THE REGION WHICH WOULD HELP BRING TEMPERATURES DOWN A BIT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE ANTELOPE VALLEY EACH AFTERNOON AND EVENING THROUGH SATURDAY...BUT SUCH ACTIVITY IS EXPECTED TO BE RATHER ISOLATED IN NATURE. THE INCREASE IN SUBTROPICAL MOISTURE ACROSS THE AREA LATE IN THE WEEKEND INTO NEXT WEEK WILL BRING A GREATER THREAT OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON INTO THE MIDDLE OF NEXT WEEK. REDUCE OUTDOOR ACTIVITIES IF POSSIBLE THROUGH THE WEEKEND...AT LEAST FROM LATE MORNING THROUGH EARLY EVENING. IF HAVE TO WORK OR BE OUTSIDE DURING THE HEAT OF THE NEXT SEVERAL DAYS...PLEASE TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. WEAR LOOSE FITTING LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND DRINK PLENTY OF WATER. TAKE ADVANTAGE OF SHADE AND AIR CONDITIONING IF AVAILABLE. CHILDREN AND THE ELDERLY ARE MOST SUSCEPTIBLE TO HEAT STROKE. NO PERSON OR PET SHOULD EVER STAY IN AN ENCLOSED VEHICLE EVEN FOR THE SHORTEST AMOUNT OF TIME. TEMPERATURES QUICKLY RISE TO LIFE-THREATENING LEVELS...EVEN IF THE WINDOWS ARE PARTIALLY OPENED. BRUNO
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.